Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 31, NWS Brownsville, TX

May 6, 2012

NWS Brownsville, TX issued this small craft advisory at May 6, 2012, 4:14 AM CDT. It took effect at May 6, 2012, 9:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 6, 2012, 4:14 AM CDT (09:14 UTC)
In effect from
May 6, 2012, 9:00 AM CDT
Expired
May 6, 2012, 4:00 PM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WHUS74 KBRO 060914
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
414 AM CDT SUN MAY 6 2012

...STRONG WINDS EXPECTED AGAIN ON THE LAGUNA MADRE AND NEARSHORE
WATERS..

.AN AREA OF LOW PRESSURE OVER THE SOUTHERN AND CENTRAL PLAINS WILL
INTERACT WITH HIGH PRESSURE OVER THE GULF OF MEXICO TO CONTINUE TO
PRODUCE STEADY SOUTHEAST WINDS OVER MUCH OF THE LOWER TEXAS COAST
TODAY. THESE WINDS WILL PICK UP IN THE MID TO LATE MORNING HOURS
TO AROUND 20 KNOTS ON THE LAGUNA MADRE AND NEARSHORE COASTAL
WATERS. 

GMZ130-132-135-150-155-061715-
/O.NEW.KBRO.SC.Y.0031.120506T1400Z-120507T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
414 AM CDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CDT THIS EVENING. 

* WINDS AND WAVES: WINDS OF 20 TO 25 KNOTS CAN BE EXPECTED. WAVES
  WILL LIKELY REMAIN MORE MODERATE AT 3 TO 5 FEET DUE TO THE SHORT
  FETCH OF STRONGER WINDS NEAR THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

68
HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
178 
WHUS74 KBRO 062100 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY CANCELLED EARLY...

.BUOY AND TCOON PLATFORM OBSERVATIONS INDICATE THAT SMALL CRAFT
ADVISORY WINDS ARE LARGELY NOT OCCURRING ALONG THE LOWER TEXAS
COAST. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED A
FEW HOURS EARLY.

GMZ130-132-135-150-155-062200-
/O.CAN.KBRO.SC.Y.0031.000000T0000Z-120507T0100Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
400 PM CDT SUN MAY 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT UNTIL 8 PM CDT THIS
EVENING FOR THE LAGUNA MADRE AND GULF OF MEXICO WATERS EAST OF
PADRE ISLAND FROM 0 TO 20 NAUTICAL MILES OFFSHORE. 

ALTHOUGH THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT...
SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON THE LAGUNA MADRE
UNTIL LATE THIS EVENING DUE TO WINDS BETWEEN 15 AND 20 KNOTS. 

$$

HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 6, 1:02 AM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, May 6, 1:02 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
102 AM CDT SUN MAY 6 2012

.DISCUSSION...CONVECTION HAS PERSISTED NOW ABOUT 30 MILES EAST OF
THE SIERRA MADRE MOUNTAINS...IS SHOWING SIGNS OF POSSIBLY BECOMING
MORE OUTFLOW DOMINANT IN RECENT SCANS BUT IS CLOSE ENOUGH NOW TO JUSTIFY
BUMPING POPS UP A BIT THROUGH 7 AM. UPDATED FORECAST OUT. /68-JGG/

&&

.PREV DISCUSSION... /ISSUED 1210 AM CDT SUN MAY 6 2012/

DISCUSSION...CONTINUING TO MONITOR CONVECTION ABOUT 50 MILES WEST
OF STARR AND ZAPATA COUNTY THIS MORNING. CORFIDI/STORM MOTION
VECTORS SHOW A PREFERENCE FOR THAT ACTIVITY TO MOVE INTO THE AREA
IN THE EARLY MORNING HOURS. HOWEVER 00Z SOUNDING AND LAPS/NAM12
SOUNDINGS FROM THE AREA ALL AGREE THAT STRONG CAPPING INVERSION
LIKELY WILL NOT BE OVERCOME BY THE WEAK ASCENT PRODUCED BY A
SHORTWAVE PASSING MAINLY OVER THE NORTHWESTERN PORTION OF THE CWA
OVER THE COURSE OF THE NEXT FEW HOURS. EXPECT THAT STORMS WILL
LIKELY WEAKEN AS THEY MOVE EAST AWAY FROM THE SIERRA MADRE
MOUNTAINS...BUT WILL CONTINUE A SCHC POP FOR THE POTENTIAL FOR
SOMETHING TO SNEAK INTO THE AREA THROUGH 6 AM AND WILL CONTINUE TO
MONITOR NEAR TERM TRENDS. /68-JGG/

ALSO UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...LOW MVFR CELINGS ARE EXPECTED TO DEVELOP EARLY THIS
MORNING AT MOST SITES WITH PERSISTENT SOUTH TO SOUTHEAST WINDS
LASTING OVERNIGHT. SKIES ARE EXPECTED TO CLEAR FAIRLY RAPIDLY IN
THE MORNING HOURS WITH FULL VFR FOR MUCH OF THE DAY AND WIND GUSTS
BUILDING INTO THE 20 KNOT RANGE BY AROUND NOON. VFR CIG/VISBY IS
EXPECTED TO HOLD THROUGH THE EVENING SUNDAY WITH THE POSSIBILITY OF
A FEW SHOWERS OR THUNDERSTORMS...MAINLY IN THE WESTERN PORTIONS OF
DEEP SOUTH TEXAS. /68-JGG/

PREV DISCUSSION... /ISSUED 736 PM CDT SAT MAY 5 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...CIRRUS BLOWOFF FROM THE CONV FIRING IN NE MEXICO WILL
CONTINUE TO MOVE NORTHEAST OVER DEEP SOUTH TX THROUGHOUT THE
EVENING AND OVERNIGHT HOURS. SURFACE OBS INDICATES SOME SCT LOW
CLDS AROUND 2 KFT. THE 00Z BRO SOUNDING SHOWS SOME DECENT MOISTURE
DOWN JUST BELOW THE 925 MB LEVEL. EXPECT SOME LOWER CEILINGS TO
REFORM ONCE AGAIN LATER TONIGHT THROUGH SUNRISE SUN RESULTING IN
SOME MVFR CEILINGS WITH SOME POSSIBLE SHORT LIVED IFR CEILINGS.
THE DAYTIME HEATING AND INCREASE LOW LEVEL MIXING WILL ERODE OUT
THE LOW CEILINGS ALLOWING VFR CEILINGS TO RETURN.

PREV DISCUSSION... /ISSUED 205 PM CDT SAT MAY 5 2012/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...A 500 MB RIDGE OVERHEAD
COMBINED WITH SURFACE HIGH PRESSURE OVER THE NORTHWEST GULF WILL
RESULT IN SUBSIDENCE OVER DEEP SOUTH TEXAS THROUGH THE PERIOD.
CONVECTION IS POSSIBLE TONIGHT OVER THE MEXICAN MOUNTAINS BUT MOST
OF THE THUNDERSTORMS SHOULD REMAIN SOUTH OF THE RIO GRANDE RIVER.
A THUNDERSTORM OR TWO COULD MAKE TO ZAPATA COUNTY SO WILL MENTION
SLIGHT CHANCE OF THUNDER OVER THE WESTERN AREA. TEMPERATURES WILL BE
SLIGHTLY ABOVE NORMAL WITH LOWS TONIGHT AND SUNDAY NIGHT IN THE MID
70S. IT MAY BE DIFFICULT TO VIEW SUPER MOON TONIGHT AS HIGH LEVEL
CIRRUS FROM MEXICO WILL CONTINUE TO SPREAD OVER DEEP SOUTH TEXAS
THIS EVENING AND OVERNIGHT. SUNDAY WILL BE WARM WITH HIGH
TEMPERATURES FROM 90 NEAR THE COAST TO NEAR 100 OVER THE WEST. WENT
A COUPLE OF DEGREES ABOVE GUIDANCE BASED ON PREVIOUS WARM TEMPS FROM
FRIDAY. PARTLY TO MOSTLY CLOUDY SKIES ON SUNDAY WITH BREEZY
SOUTHEAST WINDS.

LONG TERM /MONDAY THROUGH SATURDAY/...500MB RIDGE ACROSS THE
SOUTH CENTRAL UNITED STATES IS EXPECTED TO WEAKEN MONDAY AS THE
500MB TROUGH ACROSS THE WESTERN U.S. CONTINUES TO DIG SOUTHWARD.
LOW TO MID LEVEL MOISTURE IS PROGGED TO INCREASE ACROSS NORTHWEST
TEXAS TUESDAY AS A WEAK FRONTAL WAVE DEVELOPS ACROSS EAST TX
WEDNESDAY. THE REST OF THE FORECAST DEPENDS ON THE EVOLUTION AND
TRACK OF A 500MB LOW DEVELOPING ACROSS THE SOUTHWEST U.S. TUESDAY
INTO WEDNESDAY AS THE NORTHERN PART OF THE UPPER TROUGH MOVES
EASTWARD WITH A SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS. THE
12Z GFS AND 00Z ECMWF BRING THE UPPER LOW ACROSS THE SOUTHWEST
U.S. EASTWARD INTO WEST TX THURSDAY AND NORTH TX FRIDAY WITH A
WEAK FRONTAL BOUNDARY MOVING INTO SOUTH TX. WITH LOW TO MID LEVEL
MOISTURE POOLING ACROSS THE RIO GRANDE PLAINS...WILL GO AHEAD AND
INCREASE POPS SLIGHTLY THROUGH THE REST OF THE FORECAST PERIOD AS
LAPSE RATES SHOULD STEEPEN ENOUGH FOR CONVECTION TO DEVELOP ACROSS
THE RIO GRANDE VALLEY WEDNESDAY THROUGH SATURDAY.

MARINE...
TONIGHT THROUGH SUNDAY NIGHT...LOW PRESSURE OVER THE PLAINS
INTERACTING WITH HIGH PRESSURE OVER THE GULF HAS PRODUCED A TIGHT
GRADIENT OVER THE LOWER TEXAS COASTAL WATERS THIS AFTERNOON. THE
INCREASE GRADIENT HAS RESULTED IN MODERATE TO STRONG SOUTHEAST WINDS
OVER THE LAGUNA MADRE AND 0 TO 20 NM GULF WATERS THIS AFTERNOON. A
SMALL CRAFT ADVISORY CONTINUES UNTIL 6 PM. THE LOW PRESSURE AREA
WILL MOVE EAST TONIGHT AND SUNDAY RESULTING IN GENERALLY FAVORABLE
MARINE CONDITIONS THROUGH THE PERIOD. BUOY 020 REPORTED SOUTH
SOUTHEAST WINDS AT 18 KNOTS WITH GUSTS AROUND 20 KNOTS WITH A WAVE
HEIGHT OF 3.6 FEET AT 1250 PM CDT THIS AFTERNOON. LIGHT TO MODERATE
WINDS AND LOW SEAS WILL PERSIST THROUGH SUNDAY NIGHT.

MONDAY THROUGH THURSDAY...LIGHT TO MODERATE SOUTHEAST TO SOUTH
WINDS WILL PREVAIL ACROSS THE COASTAL WATERS MONDAY AND TUESDAY
BEFORE BACKING TO THE SOUTHEAST WEDNESDAY. THE PRESSURE GRADIENT
IS EXPECTED TO WEAKEN ACROSS THE WESTERN GULF OF MEXICO THURSDAY
AS A WEAK COLD FRONT IS PROGGED TO MOVE INTO SOUTH CENTRAL TX.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

68/54
Hazardous weather outlook, May 5, 9:00 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
900 PM CDT SAT MAY 5 2012

TXZ248>257-061100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
900 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE AT TIMES THROUGH
THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-061100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
900 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 6, 1:48 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
148 AM CDT SUN MAY 6 2012

TXZ252-060730-
STARR-
148 AM CDT SUN MAY 6 2012

...STRONG THUNDERSTORMS WILL AFFECT STARR COUNTY...

SHOWERS...AND A FEW THUNDERSTORMS...MOVING NORTHEAST AT 30 MPH...WILL
AFFECT SALINENO...ROMA CREEK...FRONTON AND ROMA...UNTIL 230 AM CDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS. THESE STORMS MAY PRODUCE PEA SIZE
HAIL. RAINFALL RATES OF 1 INCH PER HOUR ARE EXPECTED.

54

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.